MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) KIT BD MAX CTGCTV2 US; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) KIT BD MAX CTGCTV2 US; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Catalog Number 443904
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types.The information for each additional type is as follows: d.2.Medical device type: mkz, ouy.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while testing with the kit bd max ctgctv2 us, there was a false positive result for trichomonas.The sample was recollected and the test was repeated with a negative result.Both samples were repeated again with negative results.Sample recollection occurred.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max ctgctv2 (ref (b)(4)) lot 3352969 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained about a obtaining a positive result for tv that repeated as negative when using the bd max ctgctv2 lot 3352969.Review of the manufacturing records of the bd max ctgctv2 lot 3352969 indicated that the lot was manufactured according to specifications and met performance requirements.Customer provided runs 1647 and 1649, and database from instrument ct3056 that were analyzed.Specimen id of the discrepant sample was identified by the customer but the initial run for which a tv positive result was obtained was not provided.Bd was able to identify run 1641; position a11 as the original test based on the specimen id.A recollected sample was tested in run 1647; position b12 and gave a negative result.Both samples were retested on run 1649 and gave a negative result (initial sample; position a15 and recollected sample; position a4).Manual pcr curve adjudication was conducted on the initial test (run 1641; position a11) and showed a step dislocation in the raw pcr signal in all channels, resulting in a positive result for the tv target.It is unlikely this positive result is the result of true amplification.Manual curve adjudication has limitations; visual examination of pcr curves for aberrant curve geometry is a conservative assessment of the data.The curves were also reviewed by a bd instrument quality engineer and no instrument issue was identified.The root cause was not identified.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max ctgctv2 lot 3352969.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard or trends was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
KIT BD MAX CTGCTV2 US
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19202269
Report Number3007420875-2024-00038
Device Sequence Number18130643
Product Code LSL
UDI-Device Identifier00382904439040
UDI-Public(01)00382904439040
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Catalogue Number443904
Device Lot Number3352969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown